| Model Number |
N/A |
| Medical Device Problem Codes |
Product Quality Problem (1506); Activation Problem (4042)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/03/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
Event or Problem Description
It was reported snagging guidewire # needle wouldn't retract (18g).No patient harm.No further information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged guidewire leading to the failure of the safety mechanism is confirmed and was determined to be use-related.One 18 ga accucath ace device was returned for evaluation.An initial visual observation of the returned device showed abundant blood residues throughout the device.This complaint will be recorded for future trending and monitoring purposes.The safety mechanism for sample 4 was not engaged upon the return of the device.Functional testing of attempting to advance the guidewire for the returned device revealed the guidewire would not advance.Sample 4 was unable to allow the needle to safety completely.A microscopic observation of sample 4 showed abundant blood residues throughout the flash notch and distal end of the needle shaft of the device.The distal end of the guidewire for sample 4 was observed to be coming out of the needle shaft at the needle bevel.The guidewire appeared manipulated and stuck in blood, but it could not be determined whether the guidewire was intact.The cause of this failure was determined to be related to the abundant blood residues inside the device which caused difficulty advancing the guidewire and ultimately led to the failure of the safety mechanism.The safety mechanism will not engage if the guidewire cannot pass through the needle shaft.This complaint will be recorded for future trending and monitoring purposes.